Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 15, 2004, 8:17 PM MDT for Baca County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2004, 8:17 PM MDT (02:17 UTC)
- Expired
- May 15, 2004, 9:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Dodge City radar (KDDC), 188 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 2112 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164 WUUS55 KPUB 160217 SVRPUB COC009-160300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 815 PM MDT SAT MAY 15 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BACA COUNTY IN SOUTHEAST COLORADO * UNTIL 900 PM MDT * AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL BACA COUNTY...AND WAS MOVING SOUTH AT 10 MPH. * SOME LOCATIONS AFFECTED WILL BE... RURAL EASTERN BACA COUNTY THROUGH 830 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3744 10199 3738 10220 3699 10210 3707 10178 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:25 PM MDT, 5 hours 52 minutes earlier.
Area forecast discussion, May 15, 2:25 PM MDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT SAT MAY 15 2004
.SHORT TERM...
(TONIGHT AND SUNDAY)
...MAIN CONCERN IS FIRE WX ISSUES...
CURRENTLY...SHORT WAVE AS SEEN IN WAT VAP MOVING ACROSS STATE ATTM.
A FEW SHOWERS/TSRA ARE GETTING GOING UP IN THE HIER TRRN JUST N OF
TELLER COUNTY. A WEAK LOW IS OVER LHX WITH DEWS IN THE 30S AND
LOWER 40S ON THE PLAINS.
REST OF THIS AFTERNOON...ISOLD SHOWERS/TSRA WILL MOVE ACROSS THE
HIER TRNN AND INTO THE PLAINS. DONT EXPECT THE STORMS TO LAST TOO
FAR OUT INTO THE PLAINS DUE TO THE RELATIVELY DRIER AIR OUT THERE.
DEEP SHEAR IS FAVORABLE FOR A ROTATING STORM IF ENOUGH CAPE IS
RELIZED (LIKE YDAY)...BUT THREAT OF ANYTHING GREATER THAN 1 INCH
HAIL IS NOT LIKELY.
THIS EVENING...SHORT WAVE SHOULD BE OUT OF THE AREA BY EARLY THIS
EVENING WITH ANY TSRA CLEARING OUT RELATIVELY QUICKLY. SKIES SHOULD
BE MOSTLY CLEAR WITH A FEW CI MOVING ACROSS.
TOMORROW...MAIN CONCERN IS FIRE WX. WINDS WILL BE ON THE INCREASE
ACROSS THE HIER TRRN AND FAR E PLAINS. WITH LEE TROUGH OVER THE I-
25 CORRIDOR...WINDS WILL BE WEAKEST THIS AREA. WITH RH VALUES GOING
DOWN TO SINGLE DIGITS AND LOW TEENS AND WINDS IN THE 15 TO 30 KNT
RANGE...AND AFTER COORD WITH BOU...GJT AND PUEBLO FIRE DISPATCH...
DECIDED TO GO WITH A FIRE WX WATCH FOR ZONES 223...224 AND 225 FOR
TOMORROW BETWEEN 12 NOON AND 9 PM. OTHERWISE...NO PRECIP TOMORROW
IS EXPECTED EXCEPT DURING THE LATE AFTERNOON ALONG THE DRYLINE WHERE
ONE OR TWO TSRA (MAYBE ROTATING) MAY GET GOING. IT WILL BE TOASTY
TOMORROW WITH HIGHS IN THE 60S-80S MTNS/HI VALLEY TO MID 80S TO
LOWER 90S PLAINS. /HODANISH
.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)
MAIN FCST CHALLENGES WILL BE POPS (MAINLY FOR NORTHERN AND EASTERN
FRINGES OF CWA) ALONG WITH TEMPS.
SUN NIGHT...WINDS AND LOW RELATIVE HUMIDITIES WILL PERSIST UNTIL
AROUND 2100 NECESSITATING FIRE WEATHER WATCH THROUGH 03Z. SFC LOW
WILL PUSH EASTWARD INTO WRN KS/SE NE BY 12Z...WHICH WILL ALLOW WEAK
COLD FRONT TO SLIP INTO EASTERN AREAS BY EARLY MONDAY MORNING. HAVE
WARMED UP LOWS SUN NIGHT ACROSS SE PLAINS AS LOWER LVLS SHOULD STAY
FAIRLY MIXED...AND RELATIVE HUMIDITY RECOVERIES SHOULD BE POOR. HAVE
ALSO TRIMMED WESTWARD EXTEND OF POPS FOR EVENING HOURS ACROSS EASTERN
BORDER AREAS.
MONDAY...SOUTHWEST FLOW WILL REMAIN ACROSS AREA...THOUGH 700MB WINDS
SLACKEN SOME. COLD FRONT ACROSS SE PLAINS WILL LIFT BACK NORTHWARD
IN THE AFTN...EXTENDING ALONG THE NORTH SIDE OF THE PALMER DIVIDE...
EAST-SOUTHEASTWARD ACROSS KIOWA COUNTY. HAVE INTRODUCED SOME
ISOLATED POPS FOR THE PIKES PEAK AREA...NRN EL PASO COUNTIES...AND
KIOWA COUNTY IN THE AFTN. OTHERWISE...REMAINDER OF THE AREA WILL
CONTINUE DRY. AGAIN...COULD BE ANOTHER MARGINAL DAY FOR A FIRE
WEATHER WATCH...THOUGH WITH WINDS SLIGHTLY WEAKER...MAY BE JUST
BELOW CRITERIA.
PASSING DISTURBANCE MON NIGHT ALLOWS COLD FRONT TO MAKE A STRONGER
PUSH INTO SOUTHEAST COLORADO MON NIGHT...WITH SOUTHEAST LOW LVL FLOW
PERSISTING THROUGH TUES. MAY HAVE TO WATCH TUESDAY FOR SEVERE
THUNDERSTORM POTENTIAL ACROSS PORTIONS OF SOUTHEAST PLAINS AS 0-6KM
SHEARS WILL BE AROUND 50 KTS...WITH DEW POINTS IN THE MID 40S TO
LOWER 50S NORTHEAST OF THE FRONT. ONLY THING LACKING IS STRONG
UPPER SHORTWAVE TO MOVE ACROSS AREA...BUT MODELS DO INDICATE SOME
WEAK FEATURES IN SOUTHWEST FLOW ALOFT...AND CONVERGENCE ALONG THE
BOUNDARY WITH AFTN HEATING MAY BE SUFFICIENT IN ITSELF TO TRIGGER
PM TSTORMS. HAVE ADDED SOME POPS ALONG A LINE FROM EL PASO COUNTY...
TO OTERO COUNTY...TO BACA COUNTY.
WED THROUGH SAT...DRY SOUTHWEST FLOW ALOFT WILL PERSIST THROUGH THE
PERIOD WITH UPPER TROUGH/CLOSED LOW REMAINING ACROSS THE WEST COAST
THROUGH FRIDAY BEFORE GRADUALLY MOVING INTO THE GREAT BASIN ON
SATURDAY. WED WILL BE THE WARMEST DAY...WITH READINGS LIKELY IN THE
90S ACROSS MUCH OF SE COLORADO IF PATTERN VERIFIES. POSSIBLY A WEAK
COLD FRONT WILL MOVE THROUGH SOUTHEAST COLORADO WED NIGHT...WITH
SLIGHTLY COOLER TEMPERATURES FOR THURS. MAY NEED TO WORRY ABOUT
ADDING SOME POPS ACROSS SOUTHEAST PLAINS FOR THURS...BUT THIS FAR
OUT ITS DIFFICULT TO HAVE MUCH FAITH IN PLACEMENT OF COLD FRONT...
THUS WILL LEAVE FCST DRY FOR NOW. OTHERWISE...DRY AND WARMER FOR
FRI AND SAT. -KT
&&
.PUB WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR:
ZONES 223...224...225. THIS INCLUDES THE E SJU MTNS...
THE SLV AND THE SANGRES/WET MTNS. THIS WATCH IS FOR AREAS
BELOW 8500 FEET AND IS IN EFFECT FROM 12 NOON TO 9 PM
SUNDAY.
&&Hazardous weather outlook, May 15, 6:45 AM MDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT SAT MAY 15 2004 COZ058>089-093>099-161300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 645 AM MDT SAT MAY 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS...AS WELL AS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS. CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO AROUND 45 MPH WILL BE THE MAIN THREATS FROM STORMS ACROSS THE MOUNTAINS AND ADJACENT PLAINS...WITH SMALL HAIL UP TO 1/2 INCH IN DIAMETER POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS THE FAR EASTERN PLAINS...WHERE THE BEST LOW LEVEL MOISTURE WILL BE PRESENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE SUNDAY ACROSS THE FAR EASTERN PLAINS OF COLORADO. CLOUD-TO-GROUND LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH WILL BE THE MAIN THREATS...HOWEVER 1 OR 2 STORMS NEAR THE KANSAS BORDER COULD PRODUCE HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:25 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.